# SDR CA101118008

- Difficulty date: November 12, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Boeing 737201
- Aircraft time: 67,025 hours
- Engine: Pwa JT8D17
- System (JASC): 7160 · Engine Air Intake System
- Part: Dome
- Part number: 658536916
- Condition: Stripped
- Location: Nr 2 Engine
- Stage of operation: TO
- How discovered: O
- Nature of condition: R
- Precautionary procedure: C, D

## Discrepancy

(CAN) DURING TAKEOFF ROLL AT APPROX 80 KNOTS, ENGINE NR 2 NOSE DOME FELL OFF IN THE ENGINE INLET.  THIS CAUSED THE ENGINE TO STALL (LOUD BANGS).  THE TAKEOFF WAS ABORTED AND AIRCRAFT RETURNED TO GATE.  MAINTENANCE INSPECTED THE ENGINE AND FOUND THE 4 STUDS THAT SECURE THE NOSE DOME TO THE ENGINE FRONT ACCESSORY DRIVE SUPPORT ASSEMBLY WERE PULLED OUT (STRIPPED) AND STILL ATTACHED TO THE NOSE DOME NUTS.  THE DISPLACED NOSE DOME MADE A DENT IN THE NOSE COWL ACCOUSTIC LINER AND A PIECE OF ALUMINUM FROM THE FRONT ACCESSORY DRIVE SUPPORT BROKE OFF AND DENTED ONE BLADE ON THE C1 FAN.  THE ENGINE FAN INLET CASE WAS REPLACED DUE TO THE BROKEN EPR SENSE LINE.  THE FRONT ACCESSORY DRIVE SUPPORT WAS REPLACED DUE TO THE TORN OUT STUDS AND BROKEN LUG.  THE FRONT ENGINE COWL WAS REPLACED DUE TO THE DENT IN THE ACCOUSTIC LINER.  THE ENGINE DOME ASSEMBLY WAS REPLACED DUE TO EXCESSIVE DAMAGE FROM FALLING OFF.  BOEING HAS RECEIVED NUMEROUS REPORTS OF THIS OCCURRING, WHICH THEY ATTRIBUTE TO, OVER TORQUING OF THE NOSE DOME NUTS.  AIR NORTH WILL ISSUE A BULLETIN TO ALL MECHANICS INFORMING THEM TO USE THE PROPER TORQUE PROCEDURE.  AFTER THIS INCIDENT, MAINTENANCE BASE REPORTED TO MAINTENANCE MANAGEMENT, THEY FOUND THE SAME NOSE DOME LOOSE ON TUESDAY NOV 9 AND TIGHTENED THE DOME NUTS.
